Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 16, NWS Tucson, AZ

December 28, 20106 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Dec 28, 2010, 2:15 PM MST for 6 counties in Arizona. It took effect at Dec 29, 2010, 11:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2010, 2:15 PM MST (21:15 UTC)
In effect from
Dec 29, 2010, 11:00 AM MST
Expired
Dec 29, 2010, 2:15 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2010-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2010-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WWUS75 KTWC 282115
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST TUE DEC 28 2010

AZZ501>509-512-513-515-290515-
/O.NEW.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON
215 PM MST TUE DEC 28 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH
  THE STRONGEST WINDS BY MID AFTERNOON ACROSS THE AREA.

* WINDS...EXPECT WINDS SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER
  GUSTS.

* IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL
  AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE
  WEST AND NORTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
885 
WWUS75 KTWC 290356
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
856 PM MST TUE DEC 28 2010

AZZ501>509-512-513-515-291200-
/O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON
856 PM MST TUE DEC 28 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY...

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE
  STRONGEST WINDS BY MID AFTERNOON ACROSS THE AREA.

* WINDS...EXPECT WINDS SOUTHWEST WINDS OF 25 TO 35 MPH WITH 
  HIGHER GUSTS. 

* IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH 
  LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN 
  FROM THE WEST AND NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
943 
WWUS75 KTWC 291103
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
403 AM MST WED DEC 29 2010

AZZ501>509-512-513-515-291900-
/O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON
403 AM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8
PM MST THIS EVENING.

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE
  STRONGEST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS ACROSS
  THE AREA.

* WINDS...EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS.

* IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH LOCAL
  AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN FROM THE
  NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
180 
WWUS75 KTWC 291740
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1040 AM MST WED DEC 29 2010

AZZ501-502-504>506-300145-
/O.NEW.KTWC.HZ.W.0003.101231T0800Z-101231T1600Z/
/O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
1040 AM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE 
  STRONGEST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS 
  ACROSS THE AREA. 

* WINDS...EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER 
  GUSTS.

* IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH 
  LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN 
  FROM THE NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ503-507>509-512-513-515-300145-
/O.CON.KTWC.WI.Y.0016.101229T1800Z-101230T0300Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON...
WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON
1040 AM MST WED DEC 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE 
  STRONGEST WINDS IN THE AFTERNOON AND EARLY EVENING HOURS 
  ACROSS THE AREA. 

* WINDS...EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER 
  GUSTS.

* IMPACTS...MOTORISTS WILL ENCOUNTER STRONG GUSTY WINDS WITH 
  LOCAL AREAS OF BLOWING DUST POSSIBLE BEFORE SHOWERS MOVE IN 
  FROM THE NORTHWEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
309 
WWUS75 KTWC 292115
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST WED DEC 29 2010

AZZ501-502-504>506-300515-
/O.CAN.KTWC.WI.Y.0016.000000T0000Z-101230T0300Z/
/O.CON.KTWC.HZ.W.0003.101231T0800Z-101231T1600Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
215 PM MST WED DEC 29 2010

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO
9 AM MST FRIDAY. 

WIND SPEEDS IN THE ADVISORY AREA ARE NOT EXPECTED TO MEET THE ADVISORY
CRITERIA OF SUSTAINED WIND SPEEDS GREATER THAN 30 MPH. WHILE
OCCASIONAL WIND GUSTS MAY STILL EXCEED 30 MPH...THESE WILL NOT BE
SUSTAINED SPEEDS AND THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

THE HARD FREEZE WARNING WILL REMAIN IN EFFECT AS TEMPERATURES
WITHIN THE WARNING AREA ARE EXPECTED FALL TO BELOW 28 DEGREES
DURING THE EARLY MORNING HOURS ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ503-507>509-512-513-515-292215-
/O.CAN.KTWC.WI.Y.0016.000000T0000Z-101230T0300Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...SIERRA VISTA...BENSON...
WILLCOX...CLIFTON...SAFFORD...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON
215 PM MST WED DEC 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS IN THE ADVISORY AREA ARE NOT EXPECTED TO MEET THE ADVISORY
CRITERIA OF SUSTAINED WIND SPEEDS GREATER THAN 30 MPH. WHILE
OCCASIONAL WIND GUSTS MAY STILL EXCEED 30 MPH...THESE WILL NOT BE
SUSTAINED SPEEDS AND THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:10 PM MST, 5 minutes earlier.

Area forecast discussion, Dec 28, 2:10 PM MST, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST TUE DEC 28 2010

.SYNOPSIS...A STRONG WINTER STORM IS EXPECTED TO BRING WIDESPREAD
VALLEY RAIN AND HEAVY MOUNTAIN SNOW LATE WEDNESDAY AFTERNOON INTO
THURSDAY ALONG WITH GUSTY WINDS. SNOW LEVELS MAY FALL TO VALLEY
FLOORS BY LATE THURSDAY. EXPECT OVERNIGHT LOWS WELL BELOW FREEZING
FRIDAY MORNING AND SATURDAY MORNING.

&&

.DISCUSSION...DRY AND COOL TODAY BEHIND EXITING WEAK TROUGH. BEHIND
THIS THE WESTERN UNITED STATES IS WIDE OPEN FOR A STRONG ARCTIC
PUNCH THE SECOND HALF OF THE WEEK. A STRONG AND COLD WINTER STORM
WILL DIG DOWN OUT OF THE GULF OF ALASKA AND BRITISH COLUMBIA OVER
THE NEXT 48 HOURS. EXPECT SOME VALLEY RAIN AND MOUNTAIN SNOW TO
DEVELOP LATE WEDNESDAY AS AN INITIAL STRONG IMPULSE DIVES IN JUST
AHEAD OF THE MAIN SYSTEM...WITH VALLEY RAIN AND MOUNTAIN SNOW
INCREASING WEDNESDAY NIGHT INTO THURSDAY.

HEAVY QPF VALUES AND LOWERING SNOW LEVELS FOR SOUTHEAST ARIZONA
EARLY THURSDAY. EXPECT SIGNIFICANT SNOWFALL INITIALLY IN THE
MOUNTAINS WITH RAIN TURNING TO SNOW IN THE 2.5K TO 5K FT ELEVATION
RANGE DURING THE DAY THURSDAY COINCIDING WITH THE COLDER AIR.
SNOWFALL AMOUNTS IN EXCESS OF 22 INCHES CAN BE EXPECTED IN SOME
MOUNTAIN LOCATIONS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WINDY
CONDITIONS ARE ALSO EXPECTED...THUS MOUNTAIN LOCATIONS HAVE BEEN
TRANSITIONED FROM THE WINTER STORM WATCH INTO A BLIZZARD WARNING
WITH A WIND ADVISORY FOR LOWER ELEVATIONS.

AS THE MAIN PART OF THE SYSTEM EXITS THURSDAY AFTERNOON...ITS
STARTING TO LOOK LIKE THERE WILL BE ENOUGH MOISTURE FOR ENOUGH LOWER
ELEVATION SNOW TO WARRANT EXTENDING THE WINTER STORM WATCH DOWN TO
3K FEET AND INCLUDE SOME OF THE HIGHER VALLEY LOCATIONS FROM NEAR
TUCSON EASTWARD. FLURRIES POSSIBLE IN TUCSON BUT NO ACCUMULATIONS
WITHIN THE MAIN PART OF THE CITY EXPECTED AT THIS TIME. SOME
ACCUMULATIONS ARE POSSIBLE IN FOOTHILLS LOCATIONS HOWEVER.

VERY COLD AIR WILL LEAD TO A WIDESPREAD HARD FREEZE FOR SOUTHEAST
ARIZONA...BUT TIMING IS AN ISSUE. THE COLD AIR WILL BE IN PLACE
FOR LATE THURSDAY NIGHT INTO FRIDAY MORNING...BUT MUCH OF OUR AREA
MAY STILL BE DEALING WITH CLOUD COVER AND RESIDUAL MOISTURE ISSUES.
FOR NOW WE ARE EXPECTING FROST PROBLEMS FRIDAY MORNING WITH THE
WIDESPREAD HARD FREEZE MORE OF AN ISSUE FOR FRIDAY NIGHT AND
SATURDAY MORNING.

A CHAOTIC PATTERN WITH A SECONDARY IMPULSE SLIDING THROUGH FRIDAY.
THIS ONE PROBABLY WON'T HAVE MUCH MOISTURE TO WORK WITH BUT IF IT
DOES THAN A FEW SNOW FLURRIES ON LOWER DESERT FLOORS NOT OUT OF THE
QUESTION.

SOME TROUGHINESS SAGS BACK OVER THE DESERT SOUTHWEST INTO THE NEW
WEEK...RETARDING ANY WARMING TREND AND KEEPING TEMPERATURES BELOW
CLIMO.

&&

.AVIATION...INCREASING HIGH CLOUDS AT OR ABOVE 20K FT AGL WILL
OVERSPREAD SOUTHEAST ARIZONA FROM WEST TO EAST LATE THIS AFTERNOON
AND EARLY EVENING. NORMAL DIURNAL WIND TRENDS TODAY AND TONIGHT.

EXPECT RAPIDLY DETERIORATING CONDITIONS ACROSS SOUTHEAST ARIZONA
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH MVFR/LOCALIZED IFR
CONDITIONS...INCREASING PRECIPITATION CHANCES AND STRONG AND GUSTY
WINDS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  BLIZZARD WARNING FOR PUBLIC ZONES 510...511...514 FROM 11 AM
   WEDNESDAY THROUGH 7 PM THURSDAY
  WINTER STORM WATCH FOR PUBLIC ZONES 506...509 AND 512 FROM 5 AM
   THURSDAY THROUGH 7 PM THURSDAY ABOVE 3000 FEET
  WINTER STORM WATCH FOR PUBLIC ZONES 503...504...507...508...513
   AND 515 FROM 1 PM THURSDAY THROUGH 7 PM THURSDAY ABOVE 3000 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 28, 4:45 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
445 AM MST TUE DEC 28 2010

AZZ501>506-290000-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
445 AM MST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING
WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS SYSTEM WILL BRING
GUSTY WINDS...MUCH COOLER TEMPERATURES AND AN EXCELLENT CHANCE FOR
RAIN. WITH A COLDER AIR MASS OVER THE AREA FRIDAY AND
SATURDAY...MOST LOCALES WILL EXPERIENCE BELOW FREEZING TEMPERATURES
FRIDAY AND SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ507>509-290000-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
445 AM MST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING
WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS SYSTEM WILL BRING
GUSTY WINDS...MUCH COOLER TEMPERATURES AND AN EXCELLENT CHANCE FOR
RAIN. SNOW IS POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT
WITH LESS THAN AN INCH OF ACCUMULATION. WITH A COLDER AIR MASS OVER
THE AREA FRIDAY AND SATURDAY... MOST LOCALES WILL EXPERIENCE BELOW
FREEZING TEMPERATURES FRIDAY AND SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ510-511-514-290000-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
445 AM MST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING
WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS STORM WILL
BRING GUSTY WINDS...MUCH COOLER TEMPERATURES AND THE POTENTIAL FOR
SIGNIFICANT ACCUMULATING SNOW.

PRELIMINARY STORM TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE UP
TO 20 INCHES IN THE WHITE MOUNTAINS...AND 10-15 INCHES ACROSS THE
GALIURO AND PINALENO MOUNTAINS IN GRAHAM COUNTY INCLUDING MOUNT
GRAHAM...AS WELL AS THE CATALINA AND RINCON MOUNTAINS ADJACENT THE
TUCSON METRO AREA. THESE FORECAST SNOW ACCUMULATIONS WILL BE SUBJECT
TO CHANGE AS THE EVENT DRAWS CLOSER. THE COMBINATION OF STRONG AND
GUSTY WINDS AND FALLING SNOW MAY PRODUCE LOCALIZED BLIZZARD CONDITIONS
WEDNESDAY NIGHT INTO THURSDAY. A WINTER STORM WATCH HAS BEEN
ISSUED FROM 3 PM WEDNESDAY TO 3 PM THURSDAY.

TURNING MUCH COLDER FRIDAY AND SATURDAY MORNING WITH LOWS RANGING FROM
THE SINGLE DIGITS TO 5 BELOW ZERO ABOVE 7000 FEET. WITH GUSTY WINDS
UP TO 25 MPH STILL AROUND...WIND CHILL VALUES WILL BE IN THE ZERO TO
15 BELOW ZERO RANGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ512-513-515-290000-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
BABOQUIVARI MOUNTAINS-
445 AM MST TUE DEC 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD PACIFIC STORM SYSTEM WILL IMPACT THE AREA STARTING
LATE WEDNESDAY AFTERNOON AND CONTINUING INTO FRIDAY. THIS STORM
WILL BRING GUSTY WINDS...MUCH COOLER TEMPERATURES AND THE POTENTIAL
FOR ACCUMULATING SNOW.

PRELIMINARY STORM TOTAL SNOW ACCUMULATIONS ARE FORECAST TO RANGE UP
TO 5 INCHES IN THE BABOQUIVARI...SANTA RITA...HUACHUCA AND CHIRICAHUA
MOUNTAINS. THESE FORECAST SNOW ACCUMULATIONS WILL BE SUBJECT TO
CHANGE AS THE EVENT DRAWS CLOSER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:00 AM MSTWinter Storm WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz30 hr
Dec 28, 2:11 PM MSTBlizzard WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz55 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.